A numerical model for the confinement of oil spill with floating booms

Zhu, SongPing and Strunin, Dmitry V. (2002) A numerical model for the confinement of oil spill with floating booms. Spill Science and Technology Bulletin, 7 (5-6). pp. 249-255. ISSN 1353-2561

Full text not available from this repository.


Zhu and Strunin (Appl. Math. Model., 2001) presented a simple mathematical model for the confinement of previous oil spills, through the use of floating barriers such as booms, in an open ocean. In that paper, solutions with an indirect approach to solve the nonlinear integral equation system were discussed. In this paper, we shall present some recent results of the model obtained with a direct approach. This direct solution procedure enables us to quantitatively discuss the relationship among three important physical parameters, the Froude number, F, the barrier submergence depth, l, and the amount of previous oil term trapped by the barrier, q. Although a further upgrading of our model to somehow incorporate the shear stress on the previous oil–water interface appears to be necessary, the complexity involved in such upgrading warrants the current model as an initial step in our modelling exercises of this complicated flow phenomenon.

Statistics for USQ ePrint 3460
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Awaiting Author's version which may be deposited in accordance with the copyright policy of the publisher.
Faculty / Department / School: Historic - Faculty of Sciences - Department of Biological and Physical Sciences
Date Deposited: 31 Mar 2008 05:38
Last Modified: 18 Mar 2010 01:20
Uncontrolled Keywords: modelling spill booms; confinement; Froude number; submergence; shear stress
Fields of Research : 02 Physical Sciences > 0203 Classical Physics > 020303 Fluid Physics
09 Engineering > 0907 Environmental Engineering > 090702 Environmental Engineering Modelling
01 Mathematical Sciences > 0103 Numerical and Computational Mathematics > 010301 Numerical Analysis
Identification Number or DOI: 10.1016/S1353-2561(02)00042-7
URI: http://eprints.usq.edu.au/id/eprint/3460

Actions (login required)

View Item Archive Repository Staff Only